Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 26, 2007, 3:12 PM CST. It took effect at Feb 27, 2007, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 3:12 PM CST (21:12 UTC)
- In effect from
- Feb 27, 2007, 12:00 PM CST
- Expired
- Feb 28, 2007, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 262112 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CST MON FEB 26 2007 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 5 TO 15 PERCENT AND HIGH FIRE DANGER... ..A RED FLAG IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... ..A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... .STRONG WEST MID LEVEL WINDS CONTINUE TO MOVE ACROSS THE AREA WITH WARM TEMPERATURES AND DRY AIR IN PLACE. DRY AIR WILL BE REINFORCED BY DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL BELOW 15 PERCENT AND WIND SPEEDS ABOVE 20 MPH THROUGH WEDNESDAY. POOR RECOVERY IS EXPECTED TONIGHT AND TUESDAY NIGHT. NMZ114-TXZ074-258-270900- /O.UPG.KMAF.FW.A.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.CON.KMAF.FW.W.0003.000000T0000Z-070227T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 312 PM CST MON FEB 26 2007 /212 PM MST MON FEB 26 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TUESDAY TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TUESDAY TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. IN THE GUADALUPE MOUNTAINS SOUTHWEST 20 FOOT WINDS OF 25 TO 45 MPH WITH GUSTS TO 65 MPH AND SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES CAN BE EXPECTED THIS AFTERNOON AND AGAIN ON TUESDAY. IN THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 20 TO 25 MPH WITH MINIMUM HUMIDITY OF 10 PERCENT OR LESS CAN BE EXPECTED TODAY AND AGAIN ON TUESDAY. RH RECOVERY WILL BE POOR TONIGHT AND TUESDAY NIGHT...WITH DRY AND WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ057-270900- /O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.CON.KMAF.FW.W.0003.000000T0000Z-070227T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 312 PM CST MON FEB 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST 20 FOOT WIND OF 25 TO 35 MPH AND MINIMUM RELATIVE HUMIDITY VALUES NEAR 10 PERCENT CAN BE EXPECTED THIS AFTERNOON AND AGAIN ON TUESDAY. RH RECOVERY WILL BE POOR TUESDAY NIGHT WITH DRY AND WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ NMZ115-270900- /O.UPG.KMAF.FW.A.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 212 PM MST MON FEB 26 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH TUESDAY AFTERNOON WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. RECOVERY WILL BE POOR TUESDAY NIGHT...WITH DRY AND WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ058-270900- /O.NEW.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS- 312 PM CST MON FEB 26 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH TUESDAY AFTERNOON WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. RECOVERY WILL BE POOR TUESDAY NIGHT...WITH DRY AND WINDY CONDITION EXPECTED AGAIN ON WEDNESDAY. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE HIGH WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT WARM TEMPERATURES WILL CREATE WEATHER CONDITIONS FAVORABLE FOR SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-059>063-067>070-075-080-081-270900- /O.NEW.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU-BIG BEND AREA- 312 PM CST MON FEB 26 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WEDNESDAY AFTERNOON WITH MINIMUM HUMIDITY 10 PERCENT OR LESS. FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS84 KMAF 270040 AAA RFWMAF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CST MON FEB 26 2007 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN CORRIDOR EARLIER TODAY HAS BEEN ALLOWED TO EXPIRE... ..A RED FLAG WARNING REMAINS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... ..A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... .CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN CORRIDOR THIS EVENING AS RELATIVE HUMIDITY SLOWLY RISES ABOVE 15 PERCENT. HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. RED FLAG CONDITIONS ARE EXPECTED TO RETURN TO THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION TUESDAY AS WESTERLY WINDS INCREASE. VERY DRY AIR WILL BE REINFORCED BY DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL BELOW 15 PERCENT. FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MOST OF THE REST OF THE REGION WEDNESDAY AS THE STRONGER WINDS SPREAD OUT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. NMZ114-115-TXZ057-058-074-258-270845- /O.CON.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 640 PM CST MON FEB 26 2007 /540 PM MST MON FEB 26 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TUESDAY TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... RELATIVE HUMIDITY WILL SLOWLY RISE ABOVE 15 PERCENT THIS EVENING AS TEMPERATURES SLOWLY COOL. HOWEVER...RECOVERY WILL REMAIN POOR TONIGHT. DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY AFTERNOONS...WHICH WILL ONCE AGAIN PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-059>063-067>070-075-080-081-270845- /O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU-BIG BEND AREA- 640 PM CST MON FEB 26 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WEDNESDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS. THESE VERY DRY AND WINDY CONDITIONS WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 271206 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 606 AM CST TUE FEB 27 2007 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... RED FLAG CONDITIONS ARE EXPECTED TO RETURN TO THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION TODAY AS WESTERLY WINDS INCREASE. VERY DRY AIR WILL BE REINFORCED BY DOWNSLOPE WEST WINDS WITH MINIMUM HUMIDITY WELL BELOW 15 PERCENT. FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MOST OF THE REST OF THE REGION WEDNESDAY AS THE STRONGER WINDS SPREAD OUT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. NMZ114-115-TXZ057-058-074-258-272015- /O.CON.KMAF.FW.W.0004.070227T1800Z-070228T0600Z/ /O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 606 AM CST TUE FEB 27 2007 /506 AM MST TUE FEB 27 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES WELL BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. THE CONDITIONS WILL IMPROVE THIS EVENING AS RELATIVE HUMIDITIES SLOWLY RISE ABOVE 15 PERCENT. RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. THE STRONG WINDS WILL CONTINUE WEDNESDAY AND WITH THE RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT DURING THE AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE AREA. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-059>063-067>070-075-080-081-272015- /O.CON.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU-BIG BEND AREA- 606 AM CST TUE FEB 27 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. DRY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND SPREAD ACROSS THE FORECAST AREA ON WEDNESDAY. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS COMBINED WITH WESTERLY 20 FOOT WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 272050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST TUE FEB 27 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... BREEZY WINDS AND VERY DRY AIR WILL CONTINUE INTO THE EVENING HOURS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION AS A STRONG STORM SYSTEM APPROACHES WEST TEXAS. AFTER POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY...STRONGER WINDS ON WEDNESDAY WILL BE ACCOMPANIED BY A WARM AND DRY AIR MASS... RESULTING IN SINGLE DIGIT AFTERNOON RELATIVE HUMIDITIES. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY...VERY FAVORABLE CONDITIONS FOR EXPLOSIVE GROWTH OF WILDFIRES. NMZ114-115-TXZ057-058-074-258-280900- /O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ /O.CON.KMAF.FW.W.0004.000000T0000Z-070228T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 250 PM CST TUE FEB 27 2007 /150 PM MST TUE FEB 27 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. THIS WILL RESULT IN A REPEAT OF CRITICAL FIRE WEATHER CONDITIONS AS STRONG WINDS AND LOW RELATIVE HUMIDITIES RETURN BY MIDDAY WEDNESDAY...CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-059>063-067>070-075-080-081-280900- /O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU-BIG BEND AREA- 250 PM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST WEDNESDAY. DRY WINDY CONDITIONS ARE EXPECTED TO SPREAD EASTWARD ACROSS THE FORECAST AREA ON WEDNESDAY. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS COMBINED WITH STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 2:19 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 26, 2:19 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST MON FEB 26 2007
.SHORT TERM...
A BROAD UPPER LEVEL TROUGH ACROSS THE WESTERN HALF OF THE NATION
WILL SLOWLY EXPAND EASTWARD...MAINTAINING FAST WESTERLY FLOW ALOFT
ACROSS THE AREA. WINDS ACROSS THE PLAINS WILL DECOUPLE WITH
SURFACE WINDS SPEEDS DROPPING BELOW 12 KNOTS SHORTLY AFTER SUNSET
WITH POOR OVERNIGHT RH RECOVERY. RELATIVELY LIGHT WINDS...FEW
CLOUDS AND LOW SURFACE DEWPOINTS IN THE TEENS WILL ALLOW OVERNIGHT
TEMPERATURES TO COOL INTO THE UPPER 30S TO LOWER 40S ACROSS MUCH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
.LONG TERM...
OVERALL PATTERN WILL BE WARM... DRY... AND WINDY AS WINTER WX GONE
FOR THE TIME BEING AND SPRING RETURNS. ZONAL FLOW BREAKS DOWN
TUESDAY AS NEW UPPER TROUGH DIGS DOWN THE WEST COAST. BY WEDNESDAY
THIS TROUGH WILL MOVE OVER THE INTERMOUNTAIN WEST AND CROSS THE
ROCKIES THURSDAY. ON FRIDAY THE NEXT WEST COAST RIDGE STARTS TO
SLOWLY BUILD INTO THE REGION THROUGH THE WEEKEND WITH A FLAT RIDGE
ACROSS THE SOUTHERN HALF OF THE U.S. EARLY NEXT WEEK.
A DRYLINE WILL SET UP ON EASTERN BORDER LATE TUESDAY/EARLY
WEDNESDAY. THIS FEATURE WILL MOVE QUICKLY EAST WEDNESDAY AND WILL
NOT BE A FOCAL POINT FOR ANY CONVECTION IN THIS AREA. WOULD NOT BE
SURPRISED TO SEE STORMS DEVELOP ON THIS LINE OVER NORTH OR CENTRAL
TEXAS. AS FOR THIS CWA... WILL STAY ON THE DRY SIDE OF THE LINE.
THEREFORE NO MENTIONABLE CHANCE OF RAIN THIS WEEK.
ON TUESDAY THE WIND LOOKS STRONGER THROUGH THE GUADALUPE MOUNTAINS
THAN TODAY AS 40 KT WINDS AT 700 MB MIX DOWN ACROSS THE MOUNTAINS.
A STRONG SURFACE LOW WILL MOVE ACROSS THE PANHANDLE ON WEDNESDAY
PRODUCING EVEN WINDIER CONDITIONS AS A TIGHT PRESSURE GRADIENT AND
STRONG WINDS ALOFT COMBINE. 700 MB WIND OVER GUADALUPES ABOVE 50 KTS
ON WEDNESDAY. AS THE LOW MOVES EASTWARD... A PACIFIC FRONT WILL
SWEEP ACROSS THE REGION. WILL CONTINUE HIGH WIND WATCH FOR
GUADALUPES TUESDAY... AND FROM THE GUADALUPE AND DAVIS MOUNTAINS
EASTWARD ACROSS THE ADJACENT PLAINS WEDNESDAY. 12Z ETA HAS BACKED
OFF ON THE WIND AT GDP... EARLIER RUN HAD 86 KTS SUSTAINED... NOW IT
HAS DROPPED TO A STILL IMPRESSIVE 60 KTS. HAVE HAD A NUMBER OF
INQUIRES COMPARING EXPECTED WIND WEDNESDAY TO THE LAST VERY STRONG
WIND EVENT SATURDAY. SO NO... IT WILL NOT BE AS WINDY AS
SATURDAY... BUT STILL VERY WINDY... ESPECIALLY ACROSS THE
MOUNTAINS. WIND EVENT LOOKS CLEARCUT... ONLY CONCERN THAT COULD
HAMPER IT WOULD BE SOME INCREASING HIGH CLOUDS. LATER SHIFTS WILL
CONTINUE TO MONITOR DEVELOPING HIGH WIND SITUATION.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS REMAIN HIGH IN THIS VERY DRY PATTERN.
AS A BROAD UPPER TROUGH ACROSS THE WESTERN STATES SLOWLY EXPANDS
EASTWARD...INCREASING DEEP LAYER WESTERLY WINDS WITH AFTERNOON
RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND MODERATE HAINES
INDICIES WILL WARRANT UPGRADING THE CURRENT FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR THE MOUNTAINS AND ADJACENT PLAINS FOR TUESDAY.
AS THE BROAD UPPER TROUGH MOVES CLOSER TO WEST TEXAS ON WEDNESDAY...
SURFACE GRADIENT WILL FURTHER TIGHTEN...STRENGTHENING WESTERLY
WINDS. OVERNIGHT RH RECOVERY TUESDAY NIGHT WILL BE POOR...LEADING
TO ANOTHER AFTERNOON OF SINGLE DIGIT RELATIVE HUMIDITIES ON
WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN POSTED FOR WEDNESDAY AS A
HIGH-END CRITICAL FIRE WEATHER DAY APPEARS INCREASINGLY LIKELY
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...INCLUDING THE
PERMIAN BASIN AND TRANS PECOS REGIONS...ON WEDNESDAY. CURRENT
INDICATIONS ARE FOR THIS WINDY/DRY PATTERN TO PERSIST INTO
THURSDAY...CONTINUING HEIGHTENED FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 39 78 44 80 / 0 0 0 0
CARLSBAD NM 37 80 43 78 / 0 0 0 0
DRYDEN TX 46 81 49 79 / 0 0 0 0
FORT STOCKTON TX 48 84 50 81 / 0 0 0 0
GUADALUPE PASS TX 44 71 45 68 / 0 0 0 0
HOBBS NM 39 77 41 77 / 0 0 0 0
MARFA TX 29 72 36 72 / 0 0 0 0
MIDLAND INTL AIRPORT TX 40 80 44 78 / 0 0 0 0
ODESSA TX 43 81 45 77 / 0 0 0 0
WINK TX 40 85 45 83 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM 11 AM TO 11 PM MST TUESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 5 AM TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CST /1 PM MST/ TO 6 PM CST /5 PM MST/
THIS AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY
54 CORRIDOR.
RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TUESDAY TO MIDNIGHT
CST /11 PM MST/ TUESDAY NIGHT FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
01/72Hazardous weather outlook, Feb 26, 2:54 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CST MON FEB 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 254 PM CST MON FEB 26 2007 /154 PM MST MON FEB 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR SUSTAINED 40 MPH WINDS WITH GUSTS TO 60 MPH. IN ADDITION... A RED FLAG WARNING IS IN EFFECT THIS EVENING FROM THE DAVIS MOUNTAINS NORTHWARD ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND EVENT WILL BE POSSIBLE TUESDAY AND WEDNESDAY. HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TUESDAY THROUGH WEDNESDAY... SPREADING ACROSS THE DAVIS MOUNTAINS AND ADJACENT PLAINS ON WEDNESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS. THIS HIGH WIND WHEN COMBINED WITH VERY DRY CONDITIONS WILL RESULT IN CONDITIONS THAT PROMOTE RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING IS IN EFFECT TUESDAY FROM THE DAVIS MOUNTAINS NORTHWARD ACROSS SOUTHEASTERN NEW MEXICO... AND FOR MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:06 AM CST | Fire Weather Watch | MAF | 9 hr | |
| Feb 26, 6:14 AM CST | High Wind Watch | MAF | 33 hr | |
| Feb 26, 3:12 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.